Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS North Platte, NE

April 24, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2007, 2:01 AM CDT for Frontier County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 2:01 AM CDT (07:01 UTC)
Expired
Apr 24, 2007, 2:34 AM CDT
In force
33 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 9:53 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240700
SVRLBF
NEC063-240745-
/O.NEW.KLBF.SV.W.0074.070424T0701Z-070424T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
201 AM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF CURTIS...

* UNTIL 245 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTH OF STOCKVILLE...OR ABOUT 18 MILES NORTHEAST OF
  MCCOOK...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF STOCKVILLE BY 225 AM CDT...

LAT...LON 4040 10071 4040 10013 4068 9999 4067 10069

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 240723
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
223 AM CDT TUE APR 24 2007

NEC063-240745-
/O.CON.KLBF.SV.W.0074.000000T0000Z-070424T0745Z/
FRONTIER NE-
223 AM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR FRONTIER COUNTY...

AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 18 MILE MARKER 20...OR ABOUT 19 MILES EAST OF
CURTIS...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 235 AM CDT...

LAT...LON 4040 10071 4040 10013 4068 9999 4067 10069

$$

SPRINGER
000 
WWUS53 KLBF 240734
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 AM CDT TUE APR 24 2007

NEC063-240744-
/O.CAN.KLBF.SV.W.0074.000000T0000Z-070424T0745Z/
FRONTIER NE-
234 AM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY IS
CANCELLED...

LAT...LON 4040 10071 4040 10013 4068 9999 4067 10069

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:06 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 23, 10:06 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1006 PM CDT MON APR 23 2007

.UPDATE...
FORECAST UPDATED FOR INCLUSION OF CONVECTIVE WATCH AND SEVERE
WORDING IN GRIDS. NO OTHER CHANGES. 00Z NAM BRINGS THE HIGHEST QPF
BASICALLY ACROSS THE I80 CORRIDOR THROUGH THE OVERNIGHT. HVY RAIN
IS NOW FALLING ACROSS PORTIONS OF THE SOUTHERN PANHANDLE. WILL SEE
HOW THE MODEL VERIFIES THROUGH THE OVERNIGHT WITH REGARD TO HYDRO
CONCERNS.

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT MON APR 23 2007/

SYNOPSIS...H5 LOW CONTINUES TO ROTATE INTO 4 CORNERS AREA THIS
AFTERNOON AS SEEN IN WV. SUBTROPICAL MOISTURE STREAMING INTO
SOUTHERN PLAINS AS SEEN IN IR. NATIONAL RADAR COMPOSITE SHOWING
SCATTERED RETURNS THROUGH THE INTERMOUNTAIN WEST IN H5 TROUGH.
SCATTERED CONVECTION DEVELOPING ALONG THE FRONT RANGE OF THE
COLORADO ROCKIES INTO SOUTHEAST WYOMING AS SEEN IN SURROUNDING
88DS. SCATTERED LIGHT SHOWERS OVER WESTERN SOUTH DAKOTA.

DISCUSSION...
MODELS ARE IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE USED A
BLEND. FORECAST CONFIDENCE GOOD. MAIN CONCERNS WITH FORECAST WILL
BE SEVERE WX TONIGHT THROUGH TUESDAY...HYDROLOGY CONCERNS AND
WINDS TUESDAY AFTERNOON AND EVENING.

BEST DYNAMICS THIS EVENING FOR THUNDER OVER SOUTHWEST NEBRASKA
GENERALLY SOUTH OF INTERSTATE 80 ALONG WARM FRONTAL BOUNDARY. 18Z
KLBF SOUNDING HAS STRONG INHIBITION WITH ABOUT 10 DEGREE F CAP.
FREEZING LEVEL AT 95 HUNDRED AND WET-BULB ZERO AT 65 HUNDRED. GOOD
TURNING IN LOWER LEVELS. MODELS HAVE BULK SHEAR 0-6KM IN THE 40 TO
50KT RANGE AND INCREASING THROUGH THE NIGHT. SB LIS -2 TO -3. SB
CAPE MARGINAL BUT INCREASING THROUGH THE NIGHT TO AROUND A 1000
J/KG. MU CAPES EXTEND FURTHER NORTH TO AROUND INTERSTATE 80
TOWARDS MORNING. LOOKS TO BE A LATE SHOW MOST TRW ACTIVITY TO BE
SEEN FROM 6Z- 12Z TIME FRAME AS SURFACE LOW MOVES OUT ONTO THE
PLAINS AND DEEPENS AS H5 LOW APPROACHES. ABUNDANT MOISTURE
STREAMING NORTH INTO SOUTHERN ZONES. TD IN THE LOW 40S...WITH
50S SOUTH OVER SOUTHWEST KS.

HAVE GONE DEFINITE WITH MAINLY SHOWERS WEST AND THUNDER CONTINUING
THROUGH THE EVENING OVER SOUTHWEST ZONES ON TUESDAY. HAVE UPPED
POPS TO DEFINITE OVER ENTIRE CWA ON TUESDAY AS STACKED SYSTEM
CONTINUES TO TURN JUST TO THE SOUTH OVER KS. ABUNDANT MOISTURE.
DEFORMATION ZONE WILL SET UP OVER NORTHWEST ZONES AND THEN SHIFT
SOUTH AND EAST THROUGH THE DAY. THUNDER MAINLY SOUTH OF OGALLALA
TO BROKEN BOW LINE...IN CLOSE PROXIMITY TO THE LOW. AS YOU MOVE
NORTH OF THE LINE ELEVATED INSTABILITY WILL GIVE RISE TO SOME
EMBEDDED THUNDER. TEMPERATURES HELD BACK INTO THE 50S WINDS ON
BACKSIDE IN SUCESSIVE MODEL RUNS HAVE WEAKENED AND ARE NOT
EXPECTED TO BE AS STRONG AS PREVIOUSLY THOUGHT...BUT WILL BE
BREEZY FOR A RAW DAY.

WARMING TREND AFTER TUESDAY WITH SHOWERS ENDING WEDNESDAY
AFTERNOON AS SYSTEM MOVES SLOWLY AWAY. HAVE EXTENDED WEATHER GRIDS
THROUGH THE DAY WEDNESDAY OVER NORTHEAST ZONES.

WEAK SYSTEM TO MOVE ACROSS NORTHERN PLAINS THURSDAY INTO FRIDAY.
LIMITED MOISTURE WITH BEST DYNAMICS WELL NORTH. WARMING TREND INTO
THE WEEKEND WITH DRY CONDITIONS AND WARM TEMPERATURES AS H5 RIDGE
BUILDS IN.

AVIATION...
VFR CONDTIONS SHOULD PREVAIL THROUGH THE START OF THE EVENING WITH
CLOUD HEIGHTS AOA 3500 FT...HOWEVER MVFR TO IFR CONDITIONS WILL
BECOME MORE WIDESPREAD AS THE MAIN UPPER SYSTEM EMERGES FROM THE
ROCKIES AND CONVECTION BECOMES MORE WIDESPREAD. CIGS MAY GO BELOW
1500FT WITH VSBY DOWN TO AROUND A MILE A TIMES IN THE HEAVIEST
CONVECTION WHICH MAY CONTAIN LARGE HAIL AND DANGEROUS WIND GUSTS.
OVERNIGHT INTO THE TUESDAY THE STRONGER CONVECTION SHOULD BE OUTSIDE
THE TWEB ROUTES...BUT AS THE PRECIPITATION STRATIFIES LOW CLOUDS AND
VSBYS WILL COVER MAJORITY OF THE ROUTES WITH LIFR/IFR CONDITIONS
OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA WITH CIGS UNDER
1000FT AND VSBYS BELOW 3 MILES AND RAIN SHOWERS.

HYDROLOGY...
FFG NUMBERS OVER SOUTHWEST ZONES AROUND 2 INCHES IN THREE HOURS.
GUIDANCE HAS SLIGHT RISK FOR VALUES EXCEDING FFG OVER MOST OF
FORECAST AREA. HEAVIEST RAIN OVER NORTHWEST EXPECTED TO TRANSITION
OVER SOUTHERN ZONES THROUGH THE DAY ON TUESDAY. HAVE MENTIONED
MODERATE RAINFALL IN THE FORECAST. NOT TOO WORRIED ABOUT THE
SANDHILLS. PWS AROUND 150% OF NORMAL WITH NUMBERS AROUND 0.60 IN
THE COLUMN. MAIN CONCERN WILL BE SOUTHWEST ZONES.

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 23, 11:55 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1155 PM CDT MON APR 23 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-250500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1155 PM CDT MON APR 23 2007 /1055 PM MDT MON APR 23 2007/

...SEVERE STORMS AND HEAVY RAINFALL EXPECTED...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 6 AM CDT FOR
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD
WATCH IS ALSO IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA. THUNDERSTORMS...SOME SEVERE...WILL IMPACT THE REGION
THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND HEAVY RAINFALL ARE
LIKELY. SOUTH OF HIGHWAY 23...ISOLATED TORNADOES ARE POSSIBLE...AS
STORMS ACROSS EASTERN COLORADO AND SOUTHERN NEBRASKA CONTINUE TO
EXHIBIT LOW LEVEL ROTATION....WITH REPORTS OF TORNADOES RECIEVED
IN DUNDY COUNTY. THIS AREA WILL BE MONITORED THROUGH THE NEXT
SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAINFALL IS LIKELY ACROSS MOST OF WESTERN AND NORTH CENTRAL
NEBRASKA TUESDAY INTO WEDNESDAY MORNING. FLASH FLOOD WATCHES ARE
IN EFFECT. SOME SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

In the hours before

Local storm report, Apr 24, 12:46 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             13 W IMPERIAL           40.52N 101.89W
04/24/2007  M1.00 INCH       CHASE              NE   TRAINED SPOTTER

&&

JSPRINGE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 11:23 PM CDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more26 hr
Apr 23, 11:58 PM CDTTornado WarningLBFChase32 min
Apr 24, 12:28 AM CDTSevere Thunderstorm WarningLBFChase62 min
Apr 24, 2:02 AM CDTSevere Thunderstorm WarningLBFHayes43 min
Apr 24, 3:40 AM CDTWind AdvisoryLBFArthur, Chase, Custer, Deuel, Frontier, Garden and 6 more17 hr
Apr 24, 12:37 PM CDTFlash Flood WarningLBFCuster3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.